Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2020, 3:10 AM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 3:10 AM CDT (08:10 UTC)
- Expired
- Mar 29, 2020, 3:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 9:34 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
458
WUUS54 KOHX 290810
SVROHX
TNC031-061-177-290845-
/O.NEW.KOHX.SV.W.0066.200329T0810Z-200329T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
310 AM CDT Sun Mar 29 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Warren County in Middle Tennessee...
Southeastern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 345 AM CDT.
* At 309 AM CDT, a severe thunderstorm was located 9 miles north of
Sewanee, or 11 miles southeast of Manchester, moving northeast at
80 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba
Springs, Hillsboro and Pelham.
This includes Interstate 24 between mile markers 117 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8587 3529 8591 3531 8594
3531 8600 3534 8603 3536 8614 3567 8561
3554 8556 3553 8561 3549 8554 3543 8554
3540 8549 3536 8551 3532 8556 3530 8566
3529 8569 3529 8571 3524 8569 3522 8577
TIME...MOT...LOC 0809Z 229DEG 70KT 3534 8596
HAIL...<.75IN
WIND...60MPH
$$
Hawblitzel2 follow-up statements
244
WWUS54 KOHX 290824
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
324 AM CDT Sun Mar 29 2020
TNC031-290833-
/O.CAN.KOHX.SV.W.0066.000000T0000Z-200329T0845Z/
Coffee TN-
324 AM CDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for Middle
Tennessee.
LAT...LON 3524 8584 3522 8587 3529 8591 3533 8591
3535 8588 3537 8587 3538 8589 3551 8588
3567 8561 3554 8556 3553 8561 3549 8554
3543 8554 3540 8549 3536 8551 3532 8556
3529 8571 3524 8570 3522 8577
TIME...MOT...LOC 0823Z 237DEG 68KT 3544 8565
$$
TNC061-177-290845-
/O.CON.KOHX.SV.W.0066.000000T0000Z-200329T0845Z/
Warren TN-Grundy TN-
324 AM CDT Sun Mar 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WARREN AND GRUNDY COUNTIES...
At 323 AM CDT, a severe thunderstorm was located near Gruetli-Laager,
or 15 miles west of Dunlap, moving northeast at 80 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba
Springs and Pelham.
This includes Interstate 24 between mile markers 127 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8584 3522 8587 3529 8591 3533 8591
3535 8588 3537 8587 3538 8589 3551 8588
3567 8561 3554 8556 3553 8561 3549 8554
3543 8554 3540 8549 3536 8551 3532 8556
3529 8571 3524 8570 3522 8577
TIME...MOT...LOC 0823Z 237DEG 68KT 3544 8565
HAIL...<.75IN
WIND...60MPH
$$
Hawblitzel645
WWUS54 KOHX 290836
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
336 AM CDT Sun Mar 29 2020
TNC061-177-290846-
/O.EXP.KOHX.SV.W.0066.000000T0000Z-200329T0845Z/
Warren TN-Grundy TN-
336 AM CDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND GRUNDY
COUNTIES WILL EXPIRE AT 345 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM CDT for Middle
Tennessee.
LAT...LON 3524 8584 3522 8587 3529 8591 3533 8591
3535 8588 3537 8587 3538 8589 3551 8588
3567 8561 3554 8556 3553 8561 3549 8554
3543 8554 3540 8549 3536 8551 3532 8556
3529 8571 3524 8570 3522 8577
TIME...MOT...LOC 0836Z 229DEG 70KT 3639 8466
$$
HawblitzelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:56 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 29, 2:56 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 256 AM CDT Sun Mar 29 2020 .DISCUSSION... Showers and thunderstorms continue across parts of the mid state this morning, with some strong to severe producing damaging winds and even some hail. Storms will continue to the east and northeast and should exit the area over the next few hours. Tornado Watch remains in effect until 4 am mainly for the eastern half of the area where storms are currently ongoing. Skies should clear out from west to east this morning, with cooler air moving in as well behind the front. Still looks to be a nice afternoon with highs in the upper 60s to low 70s. Drier conditions will continue Monday before a shortwave moves east from the central Plains. Best chances for rain right now looks to be Tuesday morning and into the afternoon as the shortwave will be right overhead. Chances for rain should move out Tuesday evening, and dry weather will return Wednesday. Upper ridging moves back overhead late Wednesday into the day Thursday, which will allow high temperatures Thursday to get back into the mid 60s. Some subtle shortwave activity moves through the ridge and may allow for some showers to impact the mid state during the day Friday. Model solutions are not in complete agreement on this, or for the rain chances next Saturday, but went ahead and kept slight chance pops from Friday afternoon through early Monday morning. It does not look like a complete washout weekend by any means, but the only agreement is southwest flow aloft between model solutions, and that usually will indicate the potential for rain at some point next weekend. && .AVIATION... 06Z TAF DISCUSSION. Cold front expected to push through overnight with the boundary exiting the Plateau area between 09z and 12z. Thunderstorm development is expected along and in advance of this feature. A few wind gusts will still be possible. Otw, all precip will exit the area by 12Z with partial clearing beginning in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 50 68 47 53 / 10 10 10 70 90 Clarksville 68 48 68 46 52 / 0 10 10 70 90 Crossville 68 47 64 44 50 / 30 10 10 50 90 Columbia 71 49 70 47 56 / 10 10 10 80 90 Lawrenceburg 71 49 69 48 56 / 10 10 10 80 90 Waverly 71 50 70 48 56 / 0 10 10 90 90 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Mar 28, 5:12 AM CDT, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 512 AM CDT Sat Mar 28 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-291015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 512 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Several rivers will remain above action stage through today. Strong to severe thunderstorms may develop after 4 PM today, though the greatest chance for severe weather will be from 8 PM tonight through early Sunday morning. All modes of severe weather are possible, including damaging wind gusts, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms may linger into the early morning hours on Sunday. Damaging wind gusts, large hail, and a tornado will remain possible. Several rivers will remain above action stage into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight into early Sunday morning. Schaper
In the hours before
Local storm report, Mar 29, 1:31 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND DMG 1 SSW LEWISBURG 35.44N 86.79W
03/29/2020 MARSHALL TN EMERGENCY MNGR
TREES ON A POWER LINE AS WELL AS POWER LINE DAMAGE NEAR
CORNERSVILLE RD.
&&
EVENT NUMBER OHX2000212
SCHAPERLocal storm report, Mar 29, 1:50 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG DOVER 36.48N 87.84W
03/28/2020 STEWART TN EMERGENCY MNGR
TREES DOWN ON COX HOLLOW RD...ONE ON HOUSE.
1034 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
03/28/2020 M63 MPH MONTGOMERY TN ASOS
MEASURED 63 MPH WIND GUST AT THE CKV ASOS
1235 AM HAIL LORETTO 35.08N 87.44W
03/29/2020 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
1235 AM HAIL LORETTO 35.08N 87.44W
03/29/2020 E1.25 INCH LAWRENCE TN EMERGENCY MNGR
1239 AM HAIL 6 S LAWRENCEBURG 35.16N 87.35W
03/29/2020 E0.88 INCH LAWRENCE TN EMERGENCY MNGR
ALSO REPORTED 50 MPH WINDS IN LEOMA.
0116 AM TSTM WND DMG 1 SSW LEWISBURG 35.44N 86.79W
03/29/2020 MARSHALL TN EMERGENCY MNGR
TREES ON A POWER LINE AS WELL AS POWER LINE DAMAGE NEAR
CORNERSVILLE RD.
&&
EVENT NUMBER OHX2000207 OHX2000208 OHX2000209 OHX2000211 OHX2000210
OHX2000212
21Local storm report, Mar 29, 2:07 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
03/28/2020 MAURY TN EMERGENCY MNGR
SIGNAL LIGHT BLOWN DOWN AT THE INTERSECTION OF
HAMPSHIRE PIKE AND LION PARKWAY.
&&
EVENT NUMBER OHX2000213
SCHAPERLocal storm report, Mar 29, 2:09 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND DMG 1 SW LEWISBURG 35.44N 86.80W
03/29/2020 MARSHALL TN EMERGENCY MNGR
LARGE TREES BLOCKING 900 BLOCK OF GALLOWAY STREET.
&&
EVENT NUMBER OHX2000214
SCHAPERLocal storm report, Mar 29, 2:13 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 4 SW SHELBYVILLE 35.46N 86.51W
03/29/2020 BEDFORD TN EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 64.
&&
EVENT NUMBER OHX2000215
SCHAPERLocal storm report, Mar 29, 2:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG CENTER HILL 35.79N 85.96W
03/29/2020 CANNON TN TRAINED SPOTTER
TREES AND POWER LINES DOWN ACROSS HWY 146 AT HWY 281.
&&
EVENT NUMBER OHX2000216
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 39 min |
| Mar 28, 8:44 PM CDT | Special Weather Statement | OHX | Stewart | 31 min |
| Mar 28, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 47 min |
| Mar 28, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 47 min |
| Mar 28, 10:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 57 min |
| Mar 28, 10:23 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 18 min |
| Mar 28, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 53 min |
| Mar 28, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Mar 28, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 36 min |
| Mar 28, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 38 min |
| Mar 28, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Wayne | 24 min |
| Mar 28, 11:29 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 61 min |
| Mar 28, 11:39 PM CDT | Special Weather Statement | OHX | Williamson | 36 min |
| Mar 28, 11:43 PM CDT | Special Weather Statement | OHX | Maury | 32 min |
| Mar 28, 11:57 PM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 3 hr |
| Mar 28, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 13 min |
| Mar 29, 12:12 AM CDT | Special Weather Statement | OHX | Lawrence | 48 min |
| Mar 29, 12:21 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 24 min |
| Mar 29, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 36 min |
| Mar 29, 12:48 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 27 min |
| Mar 29, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 29, 12:55 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Mar 29, 1:10 AM CDT | Special Weather Statement | OHX | Clay, Pickett | 50 min |
| Mar 29, 1:12 AM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Mar 29, 1:20 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 25 min |
| Mar 29, 1:32 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 43 min |
| Mar 29, 1:51 AM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Mar 29, 2:03 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Grundy, Putnam, Van Buren, Warren and 1 more | 42 min |
| Mar 29, 2:29 AM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 16 min |
| Mar 29, 2:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 41 min |
| Mar 29, 4:01 AM CDT | Special Weather Statement | OHX | Cumberland | 14 min |
| Mar 29, 4:03 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.